Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 2, 2016, 5:36 PM CDT for Clarke County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 5:36 PM CDT (22:36 UTC)
- Expired
- Aug 2, 2016, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143 WWUS84 KJAN 022236 SPSJAN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 536 PM CDT TUE AUG 2 2016 MSZ058-022300- CLARKE MS- 536 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY THROUGH 600 PM CDT... AT 536 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYKES...OR 12 MILES NORTHEAST OF QUITMAN...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRANDALL...SNELL...MIDDLETON...SABLE AND SYKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3195 8847 3198 8870 3222 8871 3223 8843 TIME...MOT...LOC 2236Z 357DEG 10KT 3212 8853 $$ LAMB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:30 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 3:30 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
330 PM CDT TUE AUG 2 2016
.DISCUSSION...Tonight through Thursday night
Latest satellite imagery showed the CWA under a broad mid
to upper level ridge with the high centered over the ArkLaTex region.
Area radars were picking up isolated showers and thunderstorms east
of I-55 into Alabama. On the surface high pressure centered over
Southern Georgia was bringing in weak southerly flow with
precipitable water around 2 inches. The 850 mb high was centered
over the CWA with dryer deep layer airmass to the west of I-55
toward the mean ridge center. Mid afternoon temps were in the lower
to upper 90s. Dewpoints were in the mid to upper 70s...esp in the
delta region where we have the Heat Advisory in place. Heat indexes
were above 105 degrees in some locations.
For this afternoon Hi-Res models shows our rain chances in the east
tapering off by sunset. A few storms in the east may produce some
brief gusty winds and some downpours before diminishing with pwats
near 2 inches.
For the period expect warm days and muggy nights, especially across
the northwest delta region where heat indices during the day will
exceed 110 degrees in some locations there, while elsewhere it will
range from 105 to 110 degrees through Wednesday afternoon. Thus a
Heat Advisory is currently in effect for the delta region from this
afternoon through This evening. The advisory will be expanded across
the entire cwa on Wednesday morning. Portions of the northwest delta
may be under an Excessive Heat Warning on Wednesday. That will be
determined by the midnight shift. Looking at the heat potential for
Thursday the advisory may have to be extended into Thursday evening
with heat indexes projected to be from 105 to 110 degrees at that
time. Daily highs will be mainly in the middle to upper 90s. Nightly
lows will be mainly in the middle 70s with some upper 70s in the
delta region. The mid to upper ridge will remain dominant during
the period.
Isolated to scattered showers and thunderstorms will be possible
each afternoon across much of the forecast area, especially the
eastern half. PWATs will be 1.8 to around 2 inches for some brief
downpours. The upper ridge will be positioned such that a southeast
diving complex of storms could perhaps clip far eastern portions of
the CWA. Thus, attention will be paid upstream through the period to
see if such convection indeed develops in this northwest flow aloft
pattern. Otherwise, convection that simply develops over the region
each afternoon, will dissipate around sunset each evening as daytime
heating gradually wanes. /17/
Friday through Monday...At the beginning of the period, large
sprawling mid/upper level ridge will remain anchored over the
southern CONUS with its center over TX/OK. A weakness in the ridge
will exist over the TN valley into northwest FL resulting in light
northerly flow over the forecast area. The high center will readjust
itself to the Mid South Saturday and Sunday, sliding further east
into the TN valley by Monday.
All through this period the airmass will remain quite moist with
precipitable waters remaining near 2 inches. While the mostly
diurnal convection should be enhanced by shortwaves embedded in the
northerly flow at the end of the week, the convective potential
should continue through the weekend regardless of the high center
position given the moisture availability and lack of inhibition.
The heat looks to continue to be a problem through the extended
period with highs in the mid 90s and dewpoints in the 70s resulting
in heat indices around 105 or higher in the Delta regions near the
MS river. /26/
&&
AVIATION...
Mainly VFR conditions are anticipated as we go through tonight and
Wednesday. TSRA activity could develop farther west into eastern MS
affecting the GTR/MEI/HBG corridor from late afternoon into this
evening.
/EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 77 97 76 96 / 13 22 13 40
Meridian 76 100 75 95 / 19 34 18 43
Vicksburg 76 98 76 97 / 8 17 12 34
Hattiesburg 77 95 77 94 / 21 43 20 51
Natchez 77 96 76 94 / 10 20 12 43
Greenville 77 98 77 97 / 7 16 10 21
Greenwood 75 98 76 97 / 10 18 12 31
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory from 7 AM to 7 PM CDT Wednesday for MSZ026>033-
036>039-042>046-048>066-072>074.
Heat Advisory until 7 PM CDT Wednesday for MSZ018-019-025-034-
035-040-041-047.
LA...Heat Advisory until 7 PM CDT Wednesday for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT Wednesday for ARZ074-075.
&&
17/EC/26Hazardous weather outlook, Aug 2, 4:19 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 419 PM CDT TUE AUG 2 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041- 032130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY- 419 PM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA...AND PORTIONS OF NORTHWEST MISSISSIPPI AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY THE COMBINATION OF HEAT AND HUMIDITY WILL SEND HEAT INDICES ABOVE 110 FOR A FEW HOURS THROUGH THE REMAINDER OF THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY SIGNIFICANT HEAT MAY CONTINUE WITH HEAT INDICES EXPECTED TO PEAK ABOVE 110 FOR THE NEXT FEW DAYS IN THE DELTA REGION. IT IS POSSIBLE THAT AN EXCESSIVE HEAT WARNING WILL EVENTUALLY BE NECESSARY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ025>033-035>039-042>066-072>074-032130- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 419 PM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY THE COMBINATION OF HEAT AND HUMIDITY WILL SEND HEAT INDICES TO A RANGE OF 105 TO 110 DEGREES FOR A FEW HOURS THROUGH THE REMAINDER OF THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON. A HEAT ADVISORY IS NOW IN EFFECT THROUGH TOMORROW AFTERNOON FOR THESE AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY AN ELEVATED THREAT FOR EXCESSIVE HEAT WILL CONTINUE WITH HEAT INDICES EXPECTED TO PEAK ABOVE 105 FOR THE NEXT FEW DAYS. IT IS POSSIBLE THAT A HEAT ADVISORY WILL CONTINUE TO BE NECESSARY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 50 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 2, 3:57 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 357 PM CDT TUE AUG 2 2016 MSZ046-052-022130- LAUDERDALE MS-KEMPER MS- 357 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND SOUTHEASTERN KEMPER COUNTIES THROUGH 430 PM CDT... AT 357 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BLACKWATER...OR 7 MILES NORTH OF MERIDIAN STATION...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAUDERDALE...MERIDIAN STATION...PORTERVILLE AND TAMOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3274 8869 3275 8847 3248 8843 3252 8867 TIME...MOT...LOC 2057Z 355DEG 14KT 3264 8857 LAMB
Special weather statement, Aug 2, 4:27 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT TUE AUG 2 2016
MSZ052-022200-
LAUDERDALE MS-
427 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAUDERDALE COUNTY
THROUGH 500 PM CDT...
AT 427 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER KEWANEE...OR NEAR CUBA...MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MERIDIAN...ALAMUCHA...TOOMSUBA...KEWANEE AND INCREASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3227 8843 3224 8856 3248 8861 3252 8840
3251 8840
TIME...MOT...LOC 2127Z 339DEG 16KT 3243 8847
LAMBLocal storm report, Aug 2, 4:31 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 4 NNE LAUDERDALE 32.57N 88.48W
08/02/2016 LAUDERDALE MS EMERGENCY MNGR
THREE TREES WERE DOWNED ALONG OLD HWY 45
&&
DLSpecial weather statement, Aug 2, 4:55 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 455 PM CDT TUE AUG 2 2016 MSZ052-058-022230- CLARKE MS-LAUDERDALE MS- 455 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAUDERDALE AND NORTHWESTERN CLARKE COUNTIES THROUGH 530 PM CDT... AT 455 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SABLE...OR 11 MILES NORTH OF QUITMAN...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STONEWALL...SAVOY AND SABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3228 8884 3228 8867 3208 8859 3207 8885 TIME...MOT...LOC 2155Z 354DEG 14KT 3221 8874 LAMB
Special weather statement, Aug 2, 5:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 526 PM CDT TUE AUG 2 2016 MSZ038-045-022300- WINSTON MS-NESHOBA MS- 526 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NESHOBA AND SOUTH CENTRAL WINSTON COUNTIES THROUGH 600 PM CDT... AT 526 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER STALLO...OR 8 MILES WEST OF NANIH WAIYA...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STALLO AND NOXAPATER. LAT...LON 3284 8899 3287 8920 3302 8918 3300 8895 TIME...MOT...LOC 2226Z 186DEG 5KT 3296 8909 DL
Special weather statement, Aug 2, 5:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 536 PM CDT TUE AUG 2 2016 MSZ058-022300- CLARKE MS- 536 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY THROUGH 600 PM CDT... AT 536 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYKES...OR 12 MILES NORTHEAST OF QUITMAN...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRANDALL...SNELL...MIDDLETON...SABLE AND SYKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3195 8847 3198 8870 3222 8871 3223 8843 TIME...MOT...LOC 2236Z 357DEG 10KT 3212 8853 LAMB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:15 PM CDT | Special Weather Statement | JAN | Lowndes | 30 min |
| Aug 2, 2:35 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 4 days |
| Aug 2, 3:13 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Aug 2, 3:57 PM CDT | Special Weather Statement | JAN | Kemper | 33 min |
| Aug 2, 4:27 PM CDT | Special Weather Statement | JAN | Lauderdale | 33 min |
| Aug 2, 4:55 PM CDT | Special Weather Statement | JAN | Clarke | 35 min |
| Aug 2, 5:26 PM CDT | Special Weather Statement | JAN | Winston | 34 min |
| Aug 2, 6:37 PM CDT | Special Weather Statement | JAN | Jasper | 23 min |
| Aug 2, 6:39 PM CDT | Special Weather Statement | JAN | Smith | 36 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.